Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 13, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Sep 7, 2007, 5:36 AM AKDT. It took effect at Sep 8, 2007, 12:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 5:36 AM AKDT (13:36 UTC)
- In effect from
- Sep 8, 2007, 12:00 AM AKDT
- Expired
- Sep 7, 2007, 4:06 PM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 071836 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1036 AM ADT FRI SEP 7 2007 AKZ101-080115- /X.NEW.PAFC.HW.A.0013.070908T0800Z-070908T2000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1036 AM ADT FRI SEP 7 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A LOW PRESSURE SYSTEM OVER THE BERING SEA WILL BRING A STRONG FRONT TO SOUTH CENTRAL ALASKA TONIGHT. AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL POSSIBLY BRING VERY STRONG SOUTHEAST WINDS TO TURNAGAIN ARM AND SOME HIGHER ELEVATIONS LATE TONIGHT THROUGH SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 080006 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 406 PM ADT FRI SEP 7 2007 AKZ101-081215- /X.UPG.PAFC.HW.A.0013.070908T0800Z-070908T2000Z/ /X.NEW.PAFC.HW.W.0019.070908T1500Z-070908T2300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 406 PM ADT FRI SEP 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 3 PM ADT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 3 PM ADT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM OVER THE BERING SEA WILL BRING A STRONG FRONT TO SOUTH CENTRAL ALASKA LATE TONIGHT. BY TOMORROW MORNING THE PRESSURE GRADIENT WILL INCREASE AND WINDS UP TO 75 MPH WILL OCCUR ALONG TURNAGAIN ARM AND THE ANCHORAGE HILLSIDE. THE WINDS ARE EXPECTED TO TAPER OFF SATURDAY AFTERNOON AFTER THE FRONT PASSES THROUGH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Sep 7, 12:15 AM AKDT, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 7, 12:15 AM AKDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 515 AM ADT FRI SEP 7 2007 .ANALYSIS... A VERTICALLY STACKED LOW OVER THE CENTRAL ALEUTIANS IS THE MAIN WEATHER FEATURE TODAY AS IT IS BRINGING GALE FORCE WINDS TO THE WESTERN AND EASTERN ALEUTIAN ISLANDS AND THE BERING. IT SPREAD ITS FIRST FRONT OVER THE WESTERN ALASKAN COAST LAST NIGHT AND IS CURRENTLY PUSHING ANOTHER STRONGER FRONT ACROSS THE ALEUTIAN CHAIN JUST WEST OF UNALASKA. THE OLD FRONT IS DISSIPATING ACROSS THE MAINLAND AND BRINGING SHOWERS TO SOUTHCENTRAL. ANOTHER LOW IS STRENGTHENING NEAR THE KAMCHATKA PENINSULA AND SLOWLY MOVES SOUTHEAST INTO THE BERING. A WARM FRONT IS HEADING NORTH THROUGH THE GULF TO REACH THE NORTH GULF COAST THIS EVENING. A RIDGE LIES ALONG THE NORTH GULF COAST. .MODEL DISCUSSION... ALL MODELS IN FAIR AGREEMENT WITH THE CURRENT BERING LOW...EXCEPT NAM WAS OFF AGAIN WITH THE 00Z POSITION...OVER 200 MILES TO THE WEST OF THE ACTUAL POSITION. THEN 12 HOURS LATER IT COMES MORE INTO AGREEMENT WITH THE OTHER MODELS. THE MODELS THEN DIVERGE ON THE POSITION OF THE LOW NEAR KAMCHATKA AS IT DROPS DOWN INTO THE BERING TO COMBINE WITH THE PREVIOUS LOW. THE MODELS HAVE SEEMED TO BE PERSISTENT AND HAVE RELATIVE AGREEMENT WITH BRINGING THE DISSIPATING TYPHOON FITOW CURRENTLY NEAR JAPAN TO THE WESTERN ALEUTIANS SUNDAY. THIS IS LEADING TO MORE CONFIDENCE IN THE LONGER TERM FORECAST. .UPPER LEVELS... A LARGE UPPER LOW IS SITUATED OVER THE CENTRAL ALEUTIANS WHILE A BROAD RIDGE IS OVER THE GULF REACHING INTO THE EASTERN MAINLAND. THE BERING LOW WILL MOVE SLOWLY EAST PUSHING MULTIPLE SHORTWAVES AROUND IT THROUGH TONIGHT. IT WILL THEN WEAKEN AND MOVE NORTH SATURDAY AS A LOW OVER WESTERN RUSSIA DROPS INTO THE BERING. A SHORTWAVE WILL PICK UP THE FORMER TYPHOON FITOW SUNDAY AND WRAPPING IT INTO THE BERING BY MONDAY TO BRING AT LEAST MAXIMUM GALES. THE LARGE LOW LOOKS TO HOLD ON OVER THE CENTRAL BERING THROUGH THE MIDDLE OF NEXT WEEK. .SHORT TERM FORECAST... SOUTHCENTRAL...THE RIDGE ALONG THE NORTH GULF COAST IS BEING SQUEEZED AS THE WARM FRONT IN THE GULF PUSHES INTO THE COAST. THE ALREADY PRESENT GAP WINDS WILL BE INCREASING TODAY AS FRONT ARRIVES TONIGHT. SHOWERS AND AREAS OF RAIN WILL CONTINUE TODAY FROM THE FIRST FRONT OF THE BERING LOW...THEN TONIGHT WILL SEE HEAVIER AMOUNTS AND LARGER COVERAGE AS THE SECOND AND STRONGER FRONT SPREADS OVER THE MAINLAND. AS LOW PRESSURE AT ALL LEVELS IN THE BERING SETS UP SOUTHWESTERLY FLOW OVER THE MAINLAND...EXPECT CONTINUED RAINY AND CLOUDY CONDITIONS THROUGH THE WEEKEND. SOUTHWEST ALASKA...AS THE STRONGER SECOND FRONT NEARS THE WESTERN COAST TODAY...LOOK FOR WINDS TO BE INCREASING UP TO GALE FORCE ALONG THE COASTS. THE CONTINUOUS SOUTHWESTERLY FLOW WILL NOT ONLY KEEP SOUTHWESTERN ALASKA UNDER RAINY AND CLOUDY CONDITIONS BUT WILL ALSO CAUSE SEAS TO SWELL ALONG THE COASTS UNDER A CONSTANT WIND FETCH. A CLOSE EYE WILL BE KEPT ON THESE FOR WATCH/WARNING PURPOSES. BERING AND ALEUTIANS...THE LARGE LOW WILL TRAVEL EAST ALONG THE CHAIN THROUGH TONIGHT THEN WEAKEN AND LIFT OFF TO THE NORTH AS ANOTHER LOW DROPS DOWN FROM RUSSIA TO FORM A LOW COMPLEX. FORMER TYPHOON FITOW WILL ENTER INTO THE COMPLEX TO STRENGTHEN THE LOW STARTING MONDAY AND BRING MAX GALES AND POSSIBLE MIN STORMS TO THE AREA. .LONG TERM FORECAST... THE OVERALL UPPER LEVEL PATTERN OF A LOW IN THE BERING AND A RIDGE OVER EASTERN ALASKA LOOKS TO HOLD ON THROUGH MOST OF NEXT WEEK...CONTINUING THE MOIST SOUTHWESTERLY FLOW OVER THE MAINLAND AND EASTERN AND CENTRAL BERING. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE 120 130 132 150 160 165 170 175 176 180 FIRE WEATHER...NONE LR SEP 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| Sep 6, 11:00 PM AKDT | Small Craft Advisory | AFC | 38 hr | |
| Sep 6, 11:00 PM AKDT | Small Craft Advisory | AFC | 28 hr | |
| Sep 7, 6:30 AM AKDT | Small Craft Advisory | AFC | 41 hr | |
| Sep 7, 6:56 AM AKDT | High Surf Advisory | AFC | 43 hr | |
| Sep 7, 11:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Sep 7, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Sep 7, 11:06 AM AKDT | High Wind Warning | AFC | 27 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.